Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jul 15, 2016, 3:21 PM EDT for Madison County, New York. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 15, 2016, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Binghamton, NY
County Madison County, NY
The radar
The Binghamton radar (KBGM), 62 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:10 PM EDT | TSTM WND DMG | New Berlin, NY | MULTIPLE TREES DOWN NEW BERLIN AREA NEAR STATE HIGHWAY 8... TURNPIKE RD. |
| Jul 15, 4:10 PM EDT | TSTM WND DMG | New Berlin, NY | ESTIMATED 100 TREES DOWNED NEAR UPPER GREAT BROOK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
757 WWUS81 KBGM 151921 SPSBGM SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 321 PM EDT FRI JUL 15 2016 NYZ036-044-045-152015- MADISON NY-CORTLAND NY-CHENANGO NY- 321 PM EDT FRI JUL 15 2016 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MADISON...NORTHERN CHENANGO AND NORTHEASTERN CORTLAND COUNTIES ... AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAYLOR...OR 17 MILES EAST OF CORTLAND...MOVING EAST AT 40 MPH. SMALL HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... OTSELIC AND GEORGETOWN AROUND 335 PM EDT. PLYMOUTH...LEBANON AND SOUTH LEBANON AROUND 340 PM EDT. NORTH NORWICH AND SMYRNA AROUND 345 PM EDT. SHERBURNE...EARLVILLE AND POOLVILLE AROUND 350 PM EDT. COLUMBUS AROUND 400 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4259 7533 4258 7594 4275 7597 4286 7538 TIME...MOT...LOC 1921Z 262DEG 33KT 4268 7586 $$ RHB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:32 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 15, 2:32 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 232 PM EDT FRI JUL 15 2016 .SYNOPSIS... A cold front will drop south across NY and stall near the NY-PA border overnight. Isolated to scattered showers with a few thunderstorms will form ahead of this front into this evening and also again Saturday as the front eventually moves south of northeast PA. High pressure with less humidity will build into the region for Sunday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Scattered showers and isolated thunderstorms were moving across north central NY into the western Catskills and far northeast PA. This activity has fired in response to an upper level wave which was moving northeast across the eastern Great Lakes toward southern Quebec. SPC analysis shows mixed layer CAPEs of between 500 J/kg and 1000 J/kg as cold air advection occurs aloft above strong July heating. Dewpoints dropped to the upper 50s to around 60F prior to the showers limiting instability so activity was mainly showers with isolated thunder. As this wave moves northeast more showers and isolated thunderstorms will move into north central NY to the western Catskills. This activity will wind down after sunset. Then another short wave will pass by late tonight and could bring a few light showers mainly to north central NY as it pushes a weak boundary southward to the NY-PA border by 12z. Otherwise it will be a dry night. Then for Saturday yet another wave will arrive during max heating and trigger scattered showers and a few thunderstorms. This wave will push the front farther south Saturday afternoon. Again, dewpoints will be around 60F with projected CAPEs similar to today of between 500 and 1000 J/kg. So we have chance POPs Saturday mainly in the afternoon with higher chances farther south Saturday vs Today closer to boundary which will be sinking southward into northern PA. For Saturday night, upper level trough moves east overnight and and thus trended down POPs as all precipitation should die off after midnight. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... 325 AM update... High pressure will build over the region to provide for a very quiet second half of the weekend. With dewpoints mainly in the 50s, and a generally clear sky, we can expect a full diurnal range including slightly below guidance for lows at night and a touch above the models for highs Sunday. Some of our typically coolest radiational cooling spots may reach to a crisp 50 degrees by dawn Sunday, yet a rebound to a widespread lower to mid 80s can be expected for highs. && .LONG TERM /MONDAY THROUGH THURSDAY/... 325 AM update... Forecast adjusted towards latest model superblend. Little change overall, though there is increased confidence for the next round of convection to be centered most on the Monday afternoon-night time frame. GFS and Canadian models have that wave gone by daytime Tuesday, but ECMWF is just a little slower on the exit by having lingering frontal precip for Northeast PA-Catskills NY in the morning. GFS and ECMWF show at least some potential for strong to severe convection in terms of bulk shear but much remains to be seen consistency-wise as well as magnitude of instability. We have several days to sort out these details. For now I will let high chance to likely showers and thunderstorms speak for itself but will not yet mention severe potential in the hazardous weather outlook until things can get firmed up a bit more. Upcoming shifts will reevaluate. Previous discussion... Upper level trough and associated surface cold front will be dropping in from the NW early in the week with scattered showers and thunderstorms Monday and Tuesday. A moist unstable environment ahead of the front will interact with a cool dry air mass from the north and trigger a fair amount of convection across the region. The drier air moves in from the NW Tuesday night and continues to build across the region into Wednesday along with a weak ridge of high pressure. Temperatures remain steady early next week with highs in the upper 70s and lower/mid 80s. Overnight lows will bottom out in the upper 50s and 60s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR conditions will prevail into this evening. There will be mainly VFR cumulus under some higher clouds. There will be isolated showers and storms around that could restrict visbility to MVFR/IFR briefly at KSYR/KRME and KITH. The storms will die off by sunset. Then a lower cloud shield is projected to work into north central NY later tonight with a boundary and we are projecting MVFR CIG from RME- ELM and points north and west. All ceilings and vsbys will gfo to VFR by late morning on Saturday. No major issues overnight as skies will be partly cloudy with mostly VFR. The only exception will be KRME where fog will be possible due to Thursday's rain. Continue to indicate TEMPO MVFR visbys there. For Friday, expect a scattered to broken deck of Cu near 5 k ft to develop with the some isolated to scattered afternoon showers and storms. However, confidence not high enough to warrant inclusion in TAFs. Winds will be light overnight...generally around 5 knots or less. For Friday west winds increase to around 10 knots with gusts up to 20 knots. Winds will be west to southwest 5 to 15 knots this afternoon and light tonight and more west to northwest 5-10 knots Saturday morning in NY and remain west to southwest in ne PA. OUTLOOK... Sat PM...Mainly VFR but widely scattered afternoon showers and an isolated thunderstorm possible...mainly for central NY. Sat night-Sun...VFR except for probable predawn valley fog especially KELM. Mon and Tue...Restrictions possible in -shra and TSRA. Wed...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJN NEAR TERM...DJN SHORT TERM...MDP LONG TERM...MDP AVIATION...DJN
Hazardous weather outlook, Jul 15, 2:33 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 233 PM EDT FRI JUL 15 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-161845- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 233 PM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DJN
In the hours before
Special weather statement, Jul 15, 12:46 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1246 PM EDT FRI JUL 15 2016
NYZ016-017-151730-
SENECA NY-SOUTHERN CAYUGA NY-
1246 PM EDT FRI JUL 15 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SENECA AND
NORTHWESTERN CAYUGA COUNTIES ...
AT 1245 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NEWARK...OR NEAR NEW YORK THRUWAY EXIT 42...MOVING EAST AT 40
MPH.
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AUBURN...SENECA FALLS...WATERLOO...SENNETT...FLEMING...MONTEZUMA...
UNION SPRINGS...CAYUGA...LEHIGH VALLLEY JUNCTION...MELROSE PARK...
THROOPSVILLE...CANOGA...TYRE...MAPLETON...PACKWOOD CORNERS...
FOSTERVILLE...CAYUGA LAKE STATE PARK...DUBLIN...
SENECA LAKE STATE PARK AND BORDER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4288 7696 4301 7697 4303 7650 4280 7655
4287 7698
TIME...MOT...LOC 1645Z 277DEG 33KT 4301 7709
BJTSpecial weather statement, Jul 15, 2:19 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 219 PM EDT FRI JUL 15 2016 NYZ018-036-151900- ONONDAGA NY-MADISON NY- 219 PM EDT FRI JUL 15 2016 ...LOCALLY HEAVY RAINFALL WILL AFFECT NORTHWESTERN MADISON AND NORTHEASTERN ONONDAGA COUNTIES... * AT 218 PM EDT...TRAINED WEATHER SPOTTERS REPORTED LOCALLY HEAVY RAINFALL ACROSS PARTS OF NORTHWESTERN MADISON AND NORTHEASTERN ONONDAGA COUNTIES. * THERE IS A POTENTIAL FOR HEAVY RAINFALL AND WIND GUSTS TO 45MPH ...RAINFALL COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. * LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE... SYRACUSE...SULLIVAN...CHITTENANGO...MANLIUS...LIVERPOOL...LYNDON... GALEVILLE...NEW YORK STATE FAIRGROUNDS...KIRKVILLE...BRIDGEPORT... DE WITT...NORTH SYRACUSE...SOLVAY...FAYETTEVILLE...MINOA... EAST SYRACUSE...WOODARD...MATTYDALE...FAIRMOUNT AND BAYBERRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4318 7597 4303 7584 4297 7631 4315 7623 TIME...MOT...LOC 1818Z 180DEG 0KT 4306 7619 ABS
Special weather statement, Jul 15, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 321 PM EDT FRI JUL 15 2016 NYZ036-044-045-152015- MADISON NY-CORTLAND NY-CHENANGO NY- 321 PM EDT FRI JUL 15 2016 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MADISON...NORTHERN CHENANGO AND NORTHEASTERN CORTLAND COUNTIES ... AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAYLOR...OR 17 MILES EAST OF CORTLAND...MOVING EAST AT 40 MPH. SMALL HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... OTSELIC AND GEORGETOWN AROUND 335 PM EDT. PLYMOUTH...LEBANON AND SOUTH LEBANON AROUND 340 PM EDT. NORTH NORWICH AND SMYRNA AROUND 345 PM EDT. SHERBURNE...EARLVILLE AND POOLVILLE AROUND 350 PM EDT. COLUMBUS AROUND 400 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4259 7533 4258 7594 4275 7597 4286 7538 TIME...MOT...LOC 1921Z 262DEG 33KT 4268 7586 RHB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:00 PM EDT | Special Weather Statement | BGM | Oneida | 60 min |
| Jul 15, 12:46 PM EDT | Special Weather Statement | BGM | Cayuga | 44 min |
| Jul 15, 2:19 PM EDT | Special Weather Statement | BGM | Onondaga | 41 min |
| Jul 15, 4:10 PM EDT | Special Weather Statement | BGM | Otsego | 65 min |
| Jul 15, 4:50 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 25 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.